Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 26, NWS Brownsville, TX

December 22, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 22, 2009, 3:52 AM CST for 4 counties in Texas. It took effect at Dec 22, 2009, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2009, 3:52 AM CST (09:52 UTC)
In effect from
Dec 22, 2009, 10:00 AM CST
Expired
Dec 22, 2009, 5:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 220952
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
352 AM CST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS...

.BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT
WITH LOW PRESSURE OVER NORTH AND WEST TEXAS TO INCREASE WINDS OVER
PORTIONS OF DEEP SOUTH TEXAS TODAY. 

TXZ251-253>257-221800-
/O.NEW.KBRO.WI.Y.0026.091222T1600Z-091222T2300Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
352 AM CST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY.

BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT
WITH SURFACE LOW PRESSURE POSITIONED OVER NORTH AND WEST TEXAS
TODAY. THE INTERACTION BETWEEN THESE TWO WEATHER SYSTEMS WILL
PRODUCE SOUTHERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP
TO 40 MPH OVER CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY. 

ANOTHER WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH
TEXAS WEDNESDAY AS THE CURRENT WEATHER PATTERN CONTINUES TO 
PERSIST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS IN CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY 
SHOULD TAKE ACTION EARLY TODAY TO SECURE TRASH CANS...LAWN
FURNITURE...AND OUTDOOR HOLIDAY DECORATIONS FROM THE EXPECTED
STRONG WINDS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...WILL EXPERIENCE DIFFICULTY DRIVING ON HIGHWAYS AND
ROADS DUE TO THE WINDS...AND BLOWING DUST AND SAND COVERING THE
ROAD SURFACE ON HIGHWAY 48 JUST WEST OF PORT ISABEL IS POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TOMASELLI
1 follow-up statement
000 
WWUS74 KBRO 222316
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CST TUE DEC 22 2009

...SOUTHEAST WINDS WEAKENING ACROSS DEEP SOUTH TEXAS...

TXZ251-253>257-230030-
/O.EXP.KBRO.WI.Y.0026.000000T0000Z-091222T2300Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
516 PM CST TUE DEC 22 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE SOUTHEASTERLY WINDS CONTINUE TO SLOWLY WEAKEN ACROSS DEEP
SOUTH TEXAS. ACCORDINGLY THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:38 AM CST, 14 minutes earlier.

Area forecast discussion, Dec 22, 3:38 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
338 AM CST TUE DEC 22 2009

.DISCUSSION...MAIN FOCUS IN THE SHORT TERM WILL BE STRONG WINDS
AND THE WARM TEMPERATURES. EARLY ON GROUND FOG IS DEVELOPING PRIOR
TO SUNRISE BUT SHOULD QUICKLY DISSIPATE AS SURFACE WINDS INCREASE
AFTER SUNRISE. STRONG UPPER LEVEL STORM MOVING INTO THE
INTERMOUNTAIN WEST WILL INDUCE LOW PRESSURE OVER THE SOUTHERN
PLAINS TIGHTENING THE PRESSURE GRADIENT ALONG THE TEXAS COASTAL
REGIONS. LOW LEVEL JET ALREADY DEVELOPING WITH BRO 88D VAD WINDS
INDICATING 35 KNOTS AT 2KFT. MODELS SUGGEST THIS JET TO APPROACH
40 KNOTS TODAY AND 45 KNOTS TONIGHT BEFORE EDGING EAST WEDNESDAY
AFTERNOON AND WEAKENING. A PORTION OF THESE STRONGER WINDS SHOULD
MIX TO THE SURFACE PRODUCING BREEZY TO WINDY CONDITIONS. THERE IS
MODERATE CONFIDENCE THAT WINDS ACROSS THE COASTAL COUNTIES AND
EASTERN HIDALGO COULD EXCEED 30 MPH TODAY THUS A WIND ADVISORY HAS
BEEN ISSUED. WINDS DECOUPLE THIS EVENING BUT REMAIN BREEZY
OVERNIGHT. ANOTHER ROUND OF WINDY CONDITIONS ON TAP FOR WEDNESDAY
BUT CONFIDENCE IS LOWER FOR WIND ADVISORY CONDITIONS AS THE CORE
OF THE JET PUSHES EAST. THE STRONG SOUTHERLY WINDS WILL PUSH
TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL TODAY AND WEDNESDAY. NO
RECORDS ARE EXPECTED TO BE CHALLENGE BUT IF WINDS VEER MORE
SOUTHWEST ON WEDNESDAY WARMER TEMPERATURES COULD BE REALIZED.

COLD FRONT ASSOCIATED WITH THE POTENT UPPER LOW STILL ON TAP TO
PUSH THROUGH THE VALLEY OVERNIGHT WEDNESDAY INTO EARLY THURSDAY.
RAIN CHANCES TO REMAIN MINIMAL ALONG THE LEADING EDGE OF THE FRONT
BUT NOT CONFIDENT ENOUGH TO DROP TO ZERO. STRONG PRESSURE RISES
ARE EXPECTED IMMEDIATELY BEHIND THE FRONT AND MODELS SUGGEST WINDS
OF 4O TO 50 KNOTS WINDS BETWEEN 3 AND 5KFT. FORECAST INDICATES A
BRIEF PERIOD OF STRONG SURFACE WINDS BEHIND THE FRONT WITH BREEZY
CONDITIONS THROUGH THE AFTERNOON. COOLER AIR FILTERS IN BUT WITH A
DRY NORTHWEST FLOW AND PLENTY OF SUNSHINE TEMPERATURES WILL BE
NEAR SEASONAL AVERAGES.

CHRISTMAS DAY AND THROUGH THE HOLIDAY WEEKEND AND EARLY NEXT WEEK
THE PICTURE GETS MORE FUZZY WITH TIME. UPPER LEVEL FLOW PATTERN
SHOWS A STRONG SUBTROPICAL JET DEVELOPING OVERHEAD AND DOMINATING
THE EXTENDED PERIOD. A FEW DISTINCT JET STREAKS AND SHORTWAVE
TROUGHS WITHIN THIS JET LOOK TO PRODUCE PERIODS OF UNSETTLED
CONDITIONS AS A COASTAL TROUGH OVER EVEN A SURFACE LOW DEVELOP
SATURDAY THROUGH MONDAY. MEDIUM RANGE MODELS DIFFER IN TIMING OF
THE UPPER AND SURFACE FEATURES BUT THEY ALL ARE TRENDING TO A MUCH
CLOUDIER...COOLER AND WETTER SCENARIO. WONT TRY TO DETAIL EACH
MODEL BUT GOING FORECAST SHOWS CLOUDS INCREASING ON CHRISTMAS DAY
WITH LIGHT RAIN DEVELOPING FRIDAY NIGHT AND SATURDAY. A REPRIEVE
FROM THE RAIN IS POSSIBLE SUNDAY BUT RAIN CHANCES RETURN MONDAY
AND TUESDAY AS ANOTHER UPPER TROUGH APPROACHES FROM THE WEST.
CONFIDENCE HAS INCREASED FROM YESTERDAY BUT EXPECT DAILY
ADJUSTMENTS AS MODELS GET A BETTER HANDLE ON THIS DEVELOPING
WEATHER SITUATION.

&&

.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS AROUND 19 KNOTS
GUSTING TO AROUND 25 KNOTS WITH SEAS SLIGHTLY OVER 5 FEET WITH A
PERIOD OF 5 SECONDS AT 02 CST/08 UTC. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE LOWER TEXAS COAST TODAY...AS THE INTERACTION OF HIGH
PRESSURE OVER THE GULF OF MEXICO AND LOW PRESSURE OVER NORTH AND
WEST TEXAS WILL CAUSE AN INCREASE IN WINDS AND SEAS. THE ADVISORIES
WILL LIKELY NEED TO BE CONTINUED THROUGH THURSDAY AFTERNOON DUE TO
THE APPROACH AND PASSAGE OF A COLD FRONT. MARINE CONDITIONS MAY
IMPROVE SLIGHTLY FOR FRIDAY...BUT THE DEVELOPMENT OF A TROUGH OF LOW
PRESSURE ALONG THE TEXAS COAST MAY PRODUCE SMALL CRAFT ADVISORY
WINDS AND SEAS DURING THE WEEKEND AND INTO EARLY NEXT WEEK.
&&

.AVIATION...PATCHY GROUND FOG MAY REDUCE VISIBILITIES EARLY THIS
MORNING AT HRL AND MFE...WITH LOW LEVEL WIND SHEAR ALSO FORECAST
ACROSS THE RIO GRANDE VALLEY. OTHERWISE...VFR CONDITIONS WILL
PREVAIL WITH MODERATE TO BREEZY WINDS AND CLEAR TO PARTLY CLOUDY
SKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  65  78  61 /   0   0   0  20
BROWNSVILLE          79  65  80  59 /   0   0   0  20
HARLINGEN            79  65  80  58 /   0   0   0  20
MCALLEN              80  64  81  58 /   0   0   0  20
RIO GRANDE CITY      79  62  82  54 /   0   0   0  20
SOUTH PADRE ISLAND   76  66  76  61 /  10  10  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
     FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 7 PM
     CST THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ170-175.

     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 AM CST
     WEDNESDAY FOR GMZ150-155.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/66
Hazardous weather outlook, Dec 22, 3:30 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 AM CST TUE DEC 22 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-231200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
330 AM CST TUE DEC 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...AND
HIDALGO COUNTY FROM 10 AM CST TO 5 PM CST TODAY. A SMALL CRAFT
ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE FROM 8 AM CST
TO 7 PM CST TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER WIND ADVISORY MAY BE NEEDED WEDNESDAY FOR PORTIONS OF DEEP
SOUTH TEXAS. A SMALL CRAFT ADVISORY FOR WINDS MAY BE NEEDED FOR THE
LAGUNA MADRE WEDNESDAY. THE SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT FOR THE GULF OF MEXICO WATERS THROUGH EARLY WEDNESDAY...AND
MAY NEED TO REMAIN IN EFFECT THROUGH THURSDAY DUE TO THE PASSAGE OF
A COLD FRONT. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE
ADJACENT GULF OF MEXICO WATERS SATURDAY THROUGH MONDAY DUE TO STRONG
WINDS AND ROUGH SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE
LOCAL BEACHES IS POSSIBLE THROUGH A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:56 PM CSTSmall Craft AdvisoryBRO47 hr
Dec 21, 9:56 PM CSTSmall Craft Advisory for WindsBRO21 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.